Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Can Lidocaine be used for liver disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15003 Questions
Question
Can lidocaine safely be used if I have possible liver disorder?
Posted Sat, 30 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
it can be used

Detailed Answer:
HI, thanks for using healthcare magic

Yes, it can be used.

Lidocaine is contraindicated (cannot be used ) in persons with certain types of heart disease and also in persons where there is a previous history of an allergic reaction.

Medications are mostly eliminated from the body by the kidneys or liver (breakdown and end up in stool), though other small methods.
Lidocaine is 90% eliminated by the kidneys so that even in liver disease the body would still be able to get rid of it.

Summary: it can be used
Above answer was peer-reviewed by
 
Follow-up: Can Lidocaine be used for liver disease? 5 minutes later
Thank you Dr. for the quick reply!
Will the lidocaine change the color of my stool or the color of my urine when its passed?
 
 
Answered by Dr. Michelle Gibson James 13 minutes later
Brief Answer:
would not have any effect on colour

Detailed Answer:
Hi

No, it would not have any effect on stool or urine colour

Please feel free to ask anything else
Above answer was peer-reviewed by
 
Follow-up: Can Lidocaine be used for liver disease? 22 hours later
Dr,
Thanks for your courteous and quick response but I may not have clarified my earlier question so I'll ask again in hopefully what is what I wanted to ask the first time...
You said the use of Lidocaine was safe to use with people who have possible liver infection/disease and that 90% of it was expelled and that NO color change of urine or stool movement would happen but what I forgot to mention is that the Lidocaine will be used as a local anasthetic (sp?) that will be used to extract the remaining 2 front teeth I have so that I can have my immediate dentures fitted!
Knowing that it will not be a Lidocaine patch but rather an injection used for tooth removal is it still perfectly safe to use with out side effects to my kidney or liver?
Thanks very much.
 
 
Answered by Dr. Michelle Gibson James 12 minutes later
Brief Answer:
yes, it is safe

Detailed Answer:
HI

Yes, it would be safe to use in this format.

Hope this reassures you
Above answer was peer-reviewed by
 
Follow-up: Can Lidocaine be used for liver disease? 3 hours later
Hi Dr,
I am sorry if I keep re-iterating my self as I certainly dont mean to sound that way but now that you know the Lidocaine will be used for my dental extractions and that you have re-assured me its safe to use with possible (?) liver problems will it change the color of my stool or urine at all?
Thank you Dr.
 
 
Answered by Dr. Michelle Gibson James 4 minutes later
Brief Answer:
safe, will not affect stool or urine color

Detailed Answer:
HI

Yes, there are different formulations of lidocaine.

It will not have any effect on your liver or affect your stool or urine color. These are not known effects of this medication.

There are medications that can affect the color of both stool and urine but this is not one of them.
In addition, those medications, when discontinued or eliminated from the body cease to have any effect- the color completely returns to normal.

Lidocaine, no matter which format given, no matter what procedure is metabolised in the same way.

Hope this answers your questions
Above answer was peer-reviewed by
 
Follow-up: Can Lidocaine be used for liver disease? 19 hours later
G/morning Dr,
Hopefully this will be my last question !?
I just had my two front teeth pulled an hour ago and wanted to know if the blood that I swallowed or will swallow will show up in my stool the next day or so?
Thanks
 
 
Answered by Dr. Michelle Gibson James 26 minutes later
Brief Answer:
may or may not cause changes, depends on amt

Detailed Answer:
HI

You can feel free to ask any questions if you are unsure about anything.

The blood will be broken down in your stomach and the rest of the intestines. Blood that comes from high up in the gastrointestinal tract does not come out bright red.

If it does change stool color, it would cause a darker appearance, not the typical bright red of blood.

Bright red blood in stools means they is a bleed low down in the intestines and the blood did not have time to change as it passed through.

Summary: (1) there may be no changes at all if the blood is a small amount and fully broken down

(2)if any changes do occur, it will be a darkening of the stool that would be seen

Above answer was peer-reviewed by
 
Follow-up: Can Lidocaine be used for liver disease? 13 minutes later
Thanks Dr,
So how much blood would I actually have to swallow in order for it (my stool) to become dark and what do you personally think the chances are that it will turn dark? If it does turn dark will my stool return to normal color in a day or so?
 
 
Answered by Dr. Michelle Gibson James 4 minutes later
Brief Answer:
the exact amount is not known

Detailed Answer:
Hi

Normally it would have to be a large amount but the exact figure is unknown and yes, if it does turn dark, it would return to normal within a very short period of time. It is not a permanent change.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor